A 25-year-old male asked:
I've social anxiety, get nervous, can't talk, doc gave me alprazolam (t.i.d) and sertaline (b.i.d) for 2 weeks, will these cause permanent ed & impotence?
2 doctor answers • 3 doctors weighed in
A Verified Doctoranswered
Addiction Medicine 51 years experience
No: But medication shouldn't be the only answer. The sertraline is the best treatment but may take weeks or months to work, and to get to the dose that works. The xanax (alprazolam) works right away, and should be used only when needed, and if taken regularly, needs to be tapered. Psychotherapy should also be part of the picture to help with finding any antecedent causes and helping you find other solutions.
4.4k viewsReviewed >2 years ago
Dr. Raju Indukurianswered
Psychiatry 47 years experience
ED: Alprazolam doesn't cause and should be used short term due to risk of addiction. Sertraline can cause ed. Follow with your doc and he will be able to answer your concerns.
4.4k viewsAnswered >2 years ago
Last updated Jun 24, 2014
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.